Alert archive / Mississippi / Tornado Warnings in 2005
Tornado Warning 143, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Sep 24, 2005, 10:23 AM CDT for Claiborne County, Jefferson County, Mississippi. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 24, 2005, 10:23 AM CDT (15:23 UTC)
- Expired
- Sep 24, 2005, 11:15 AM CDT
- In force
- 52 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Claiborne County, MS, Jefferson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 100 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 24, 10:40 AM CDT | TSTM WND DMG | Port Gibson, MS | S.O. REPORTED SPORADIC TREES DOWN ACROSS COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 24, 5:45 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 3.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 580 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KJAN 241523 TORJAN MSC021-063-241615- /O.NEW.KJAN.TO.W.0143.050924T1523Z-050924T1615Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSON MS 1023 AM CDT SAT SEP 24 2005 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI EASTERN JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI * UNTIL 1115 AM CDT * AT 1023 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR UNION CHURCH...OR ABOUT 18 MILES WEST OF BROOKHAVEN...MOVING NORTHWEST AT 60 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... HERMANVILLE BY 1040 AM CDT IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3162 9088 3162 9075 3197 9073 3197 9102 $$ EEC
1 follow-up statement
000 WWUS54 KJAN 241539 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1038 AM CDT SAT SEP 24 2005 MSC021-063-241615- /O.CON.KJAN.TO.W.0143.000000T0000Z-050924T1615Z/ JEFFERSON MS-CLAIBORNE MS- 1038 AM CDT SAT SEP 24 2005 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT FOR SOUTHEASTERN CLAIBORNE AND EASTERN JEFFERSON COUNTIES... AT 1035 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 7 MILES SOUTH OF HERMANVILLE...OR ABOUT 18 MILES SOUTHEAST OF GRAND GULF...MOVING NORTH AT 55 MPH. THE TORNADO WILL BE NEAR... 7 MILES EAST OF PORT GIBSON BY 1045 AM CDT IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3162 9088 3162 9075 3197 9073 3197 9102 $$ AEG
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Sep 24, 5:50 AM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, Sep 24, 5:50 AM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
550 AM CDT SAT SEP 24 2005
.DISCUSSION...
UPDATING ZONES FOR NEW TORNADO WATCH THAT IS IN EFFECT UNTIL 5 PM.
PREVIOUS DISCUSSION AT 416 AM...
RITA LANDFALL IN THE SWRN CORNER OF LA SHOULD MAKE THIS HURC SEASON
ONE FOR THE RECORDS IN THAT STATE WITH A SECOND CAT.3 IN LESS THAN A
MONTH. SO FAR THE HEAVIEST RAINS HAVE STAYED JUST SW OF OUR CWFA
WITH 2-3 INCH TOTALS NOW CREEPING INTO CATAHOULA/CONCORDIA PARISHES.
LOOK FOR THESE DROUGHT-BUSTING RAINS TO INCREASE UP THE MS RIVER WITH
ADDITIONAL 2-4 INCH AMOUNTS WORKING NWD ACROSS NERN LA/WRN MS. WILL
KEEP WIND ADVISORY IN PLACE FOR LOCATIONS GENERALLY SW OF BROOKHAVEN
TO VICKSBURG TO BASTROP AND GO WITH LAKE WIND ADVISORIES JUST ABOUT
EVERYWHERE ELSE EXCEPT IN THE EXTREME ERN COUNTIES. STRONGEST 925MB
WIND FIELDS OF 50-60KTS WORK NWD THROUGH NERN LA THROUGH MIDNIGHT AS
THEY TURN MORE FROM THE S. THESE WIND FIELDS EXPAND EWD TO I-55 LATE
TONIGHT. FLASH FLOOD WATCH ALSO KEPT AS IS HOWEVER WILL PROBABLY NEED
TO BE EXTENDED NWD FOR TONIGHT AND SUNDAY TO INCLUDE THE DELTA REGION
AS RITA MOVES NWD ALONG THE SABINE RIVER AND SLOWS.
SWRN HALF OF CWFA WILL BE UNDER THE GUN FOR TORNADOES IN THE OUTER
BANDS OF RITA AS DAYTIME HEATING GETS UNDERWAY. ALREADY SEEING STRONG
INDICATIONS OF ROTATING CELLS IN SERN LA AND THESE WILL BE HEADING
INTO SRN MS THROUGH THE MORNING HOURS. TORNADO WATCH POSTED AND WILL
LIKELY BE EXTENDED BY SPC DURING THE DAYLIGHT HOURS.
BY TONIGHT...RITA CENTER PROGGED TO APPROACH ARKLATEX REGION AND
SHOULD BE NEARLY STALLING CLOSE TO THE KSHV AREA TOWARD MORNING.
EXPECT MORE WIDESPREAD RAINS...STEADY WINDS TONIGHT WITH STILL A
TORNADO RISK FOR MAINLY WRN HALF OF CWFA. RAINFALL TOTALS ALONG AND W
OF THE MS RIVER SHOULD AVERAGE 4-8 INCHES WITH MORE LIKELY THROUGH
THE DAY SUNDAY./40/
LONG TERM...SUNDAY THROUGH FRIDAY...THIS PERIOD WILL DEPEND ON THE
INLAND PATH OF RITA. RITA WILL MOVE WEST AND NORTHWEST OF THE REGION
ON SUNDAY...WHERE LOCALLY HEAVY RAINS AND A RISK OF SEVERE WEATHER WILL
CONTINUE. IT WILL WEAKEN TO A INLAND LOW BY SUNDAY NIGHT INTO
MONDAY...WHEN IT MOVES OVER OUR CWA. THE SEVERE WEATHER RISK SHOULD
FINALLY DECREASE ON MONDAY. THE 00Z GFS HAS PRECIPITABLE WATER
DECREASING FROM THE WEST DURING THE DAY. ACCORDING TO THE GFS THE
SHORTWAVE WILL PHASE WITH A NORTHERN STREAM SHORT WAVE MOVING INTO
THE MISSISSIPPI VALLEY. THIS WILL PUSH THE RAINS OUT OF THE REGION BY
TUESDAY MORNING. THIS IS A LITTLE FASTER THAN THE PREVIOUS GFS MODEL
RUN IN MOVING THE REMANTS OF RITA OUT OF THE REGION. IT BRINGS IN THE
DRIER AIR WITH 50S SURFACE DEWPOINTS BY TUESDAY...WHICH IS TOO
FAST...WHILE THE OTHER MODELS BRING IT IN ON THURSDAY...WHICH IS MORE
REASONABLE. SO THIS MODEL WAS DISCARDED. THE NAM MODEL STILL KEEPS
RAINS MAINLY WEST OF THE AREA MONDAY THROUGH TUESDAY...BEFORE
BRINGING THE MAIN MID LEVEL TROF AND ASSOCIATED COLD FRONT INTO THE
REGION WEDNESDAY...WHILE THE EUROPEAN...NOGAPS AND CANADIAN SLOWS
THINGS DOWN AND KEEPS SOME RAIN AROUND TUESDAY INTO WEDNESDAY. THE
OTHER MEDIUM RANGE MODELS WERE SIMILAR IN BRINGING THE MAIN UPPER
TROUGH TO THE EAST COAST BY THURSDAY OR FRIDAY...WHILE A FLAT RIDGE
DEVELOPS FROM THE WEST. WILL KEEP POPS ABOUT THE SAME AND MAKE SLIGHT
ADJUSTMENTS TO TEMPS./17/
&&
.AVIATION...
NOT A GREAT DAY FOR AVIATION CONCERNS WITH INCREASING WIND SHEAR
ASSOCIATED WITH RITA. MVFR CEILINGS AND VISIBILITIES IN RAIN WILL
SPREAD NWD THROUGH THE CWFA TODAY. STRONGER BANDS OF RAIN WILL
PRODUCE IFR CONDITIONS AT TIMES. EXPECT MOST WINDS TO REMAIN OUT OF
090-130 DEGREES THROUGH MIDDAY AND BECOME MORE 130- 160 DEGREES
DURING THE AFTERNOON AND EVENING. ONLY IMPROVEMENTS TONIGHT WILL BE
IN THE KMEI AND KHBG SITES WHERE MVFR CEILINGS AND VFR VISIBILITIES
RETURN./40/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 83 76 82 72 / 100 80 90 80
MERIDIAN 83 74 84 69 / 90 70 90 60
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 8 AM SUNDAY FOR MSZ053-MSZ059-MSZ060-
MSZ061.
WIND ADVISORY UNTIL 8 PM SATURDAY FOR MSZ047-MSZ053-MSZ059-
MSZ060-MSZ061-MSZ062.
LAKE WIND ADVISORY FROM 7 AM SATURDAY TO 7 PM SATURDAY FOR
MSZ018-MSZ019-MSZ025-MSZ026-MSZ027-MSZ028-MSZ034-MSZ035-
MSZ036-MSZ037-MSZ040-MSZ041-MSZ042-MSZ043-MSZ044-MSZ048-
MSZ049-MSZ050-MSZ054-MSZ055-MSZ056-MSZ063-MSZ064-MSZ065-
MSZ066-MSZ072-MSZ073-MSZ074.
LA...FLASH FLOOD WATCH UNTIL 8 AM SUNDAY FOR LAZ007-LAZ008-LAZ009-
LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
WIND ADVISORY UNTIL 8 PM SATURDAY FOR LAZ007-LAZ008-LAZ009-
LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
AR...LAKE WIND ADVISORY FROM 7 AM SATURDAY TO 7 PM SATURDAY FOR
ARZ074-ARZ075.
&&Hazardous weather outlook, Sep 24, 5:44 AM CDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 544 AM CDT SAT SEP 24 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 251044- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 544 AM CDT SAT SEP 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED TORNADOES WILL BE POSSIBLE TODAY AND TONIGHT ALONG AND SOUTH OF A BASTROP LOUISIANA TO CANTON AND MERIDIAN MISSISSIPPI LINE ASSOCIATED WITH OUTER BANDS OF HURRICANE RITA. THE RISK FOR TORNADOES WILL DIMINISH SOMEWHAT AFTER 9 PM BUT CONTINUE OVERNIGHT MAINLY WEST OF INTERSTATE 55. HURRICANE RITA WILL MOVE NORTHWARD ALONG THE SABINE RIVER VALLEY TODAY. AS IT DOES...STRONG WIND SHEAR IN LOWER LEVELS OF THE ATMOSPHERE TO THE NORTHEAST OF THE STORM WILL SPREAD INTO EAST CENTRAL LOUISIANA AND SOUTHERN MISSISSIPPI. SEVERAL STORMS ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI HAVE EXHIBITED SIGNS OF STRONG ROTATION...AND SOME OF THIS ACTIVITY WILL SPREAD NORTHWARD THIS MORNING BEFORE REALLY INCREASING THIS AFTERNOON. DAYTIME HEATING WILL COMBINE WITH THE STRONG WIND SHEAR IN THE LOWER LEVELS OF THE ATMOSPHERE CONTINUING EAST OF RITA TO HELP IN THE PRODUCTION OF TORNADOES. THE GREATEST RISK WILL BE OVER THE SOUTHWEST MISSISSIPPI AND OVER NORTHEAST LOUISIANA SOUTH OF INTERSTATE 20. ...FLOODING... ALTHOUGH HEAVY RAINFALL WILL BE POSSIBLE FOR THE ENTIRE OUTLOOK AREA...IT MORE LIKELY TO OCCUR OVER NORTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI. WITH PLENTY OF TROPICAL MOISTURE FLOWING INTO THE REGION...PERIODS OF HEAVY RAIN CAN BE EXPECTED AS RAIN BANDS FROM HURRICANE RITA REPEATEDLY MOVE INTO THE AREA. RAINFALL TOTALS THROUGH SUNDAY MAY REACH 4 TO 8 INCHES WITH HIGHER AMOUNTS POSSIBLE. PERIODS OF HEAVY RAIN IN SHORT PERIODS OF TIME ALONG WITH SHOWERS AND THUNDERSTORMS MOVING OVER THE SAME AREAS MAY LEAD TO RAPID RUN OFF AND FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR LOCATIONS ALONG AND WEST OF A LINE FROM BASTROP TO CLAYTON LOUISIANA TO BUDE MISSISSIPPI. HEAVY RAIN AND PONDING CAN BE EXPECTED FOR THE REST OF THE AREA. RAINFALL AMOUNTS FROM 1 TO 3 INCHES WILL BE POSSIBLE...CAUSING WATER TO ACCUMULATE ON ROADWAYS AND IN OTHER LOW LYING AREAS. ...NON PRECIPITATION... WINDS WILL INCREASE TODAY FOR MUCH OF MISSISSIPPI...SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA. SUSTAINED WINDS NEAR 20 MPH WITH GUSTS TO 30 MPH CAN BE EXPECTED OVER A WIDE AREA WEST OF A LAUREL TO WINONA LINE. AS HURRICANE RITA MOVES FARTHER NORTH...STRONG WINDS WILL SPREAD NORTH AND EAST WITH SUSTAINED WINDS OF 25 TO 30 MPH...AND GUSTS OF 40 TO 50 MPH OVER EAST CENTRAL LOUISIANA AND SOUTHWEST MISSISSIPPI...ALONG AND SOUTHWEST OF A BROOKHAVEN TO VICKSBURG TO BASTROP LINE. THESE TYPE OF WINDS CAN DOWN SOME TREES AND POWERLINES...AND CAUSE POWER OUTAGES. SINCE MANY TREES HAVE BEEN WEAKENED AND DAMAGED BY KATRINA... PARTICULARLY ACROSS CENTRAL AND SOUTHEAST MISSISSIPPI...THESE NEW WINDS MAY CAUSE SOME LIMBS AND TREES TO BE DOWNED ON PROPERTY AND POWERLINES...CAUSING NEW POWER OUTAGES. BE ESPECIALLY ALERT FOR DEAD LIMBS THAT COULD FALL IF YOU ARE VENTURING OUTDOORS TODAY. ...FIRE DANGER... AN ELEVATED FIRE DANGER DUE TO NUMEROUS DOWNED TREES AND LIMBS CONTINUES TO EXIST ACCORDING TO THE MISSISSIPPI FORESTRY COMMISSION...PARTICULARLY ACROSS SOUTHEAST MISSISSIPPI WHERE NUMEROUS BURN BANS ARE IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ...DAYS TWO AND THREE...SUNDAY AND MONDAY... THE RISK OF SEVERE STORMS WILL CONTINUE INTO SUNDAY...AS SPIRAL BANDS FROM RITA MOVE SLOWLY ACROSS THE FORECAST AREA. THE MAIN RISK WILL CONTINUE TO BE FOR TORNADOES ASSOCIATED WITH THESE BANDS. THE MAGNITUDE OF THE RISK ON SUNDAY WILL BE DEPENDENT UPON HOW RAPIDLY RITA WEAKENS. AT THE PRESENT TIME...THE GREATEST RISK LOOKS TO BE ALONG THE INTERSTATE 55 CORRIDOR AS STEADY RAINS PERSIST TO THE WEST. ISOLATED STORMS MAY PRODUCE DAMAGING WINDS IN EASTERN MISSISSIPPI MAINLY DURING SUNDAY AFTERNOON AS LOW LEVEL WIND SHEAR INCREASES DURING THE DAYTIME HEATING. HEAVY RAINFALL WILL COVER MOST OF THE OUTLOOK AREA SUNDAY AND PERSIST ALL THE WAY INTO MONDAY MORNING. TOTAL RAINFALL AMOUNTS OF 6 TO 10 INCHES MAY BE COMMON OVER NORTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI BY MONDAY MORNING. ...DAYS FOUR THROUGH SEVEN...TUESDAY THROUGH FRIDAY... THE REMNANTS OF HURRICANE RITA WILL CONTINUE TO HANG AROUND THE REGION THROUGH THE FIRST PART OF THE WORK WEEK...PRODUCING INTERMITTENT AND OCCASIONALLY HEAVY RAIN OVER PORTIONS OF THE FORECAST AREA. ADDITIONAL RAIN AMOUNTS DURING THIS TIME OF A FEW INCHES ARE POSSIBLE IN ISOLATED SPOTS...WHICH COULD EXACERBATE ANY MINOR FLOODING PROBLEMS WHICH MAY OCCUR OVER THE WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL LIKELY BE NEEDED THROUGH THE WEEKEND...ESPECIALLY FOR THE WESTERN AND SOUTHERN PORTIONS OF THE OUTLOOK AREA. OTHERWISE...ACTIVATION SHOULD NOT BE NEEDED NEXT MONDAY THROUGH FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Sep 24, 5:41 AM CDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 541 AM CDT SAT SEP 24 2005 LAZ024-026-MSZ060>066-072>074-242200- CATAHOULA LA-CONCORDIA LA-ADAMS MS-COVINGTON MS- FORREST MS-FRANKLIN MS-JEFFERSON DAVIS MS-JONES MS- LAMAR MS-LAWRENCE MS-LINCOLN MS-MARION MS- THE NATIONAL WEATHER SERVICE HAS REPLACED A PORTION OF TORNADO WATCH 810 AND HAS ISSUED TORNADO WATCH 812 UNTIL 5 PM CDT FOR THE FOLLOWING AREAS IN LOUISIANA THE NEW WATCH INCLUDES 2 PARISHES IN NORTHEAST LOUISIANA CATAHOULA CONCORDIA IN MISSISSIPPI THE NEW WATCH INCLUDES 10 COUNTIES IN SOUTH CENTRAL MISSISSIPPI JEFFERSON DAVIS LAWRENCE LINCOLN MARION IN SOUTHEAST MISSISSIPPI COVINGTON FORREST JONES LAMAR IN SOUTHWEST MISSISSIPPI ADAMS FRANKLIN THIS INCLUDES THE CITIES OF...BASSFIELD...BROOKHAVEN...BUDE... COLLINS...COLUMBIA...FERRIDAY...HARRISONBURG...HATTIESBURG... JONESVILLE...LAUREL...LUMBERTON...MEADVILLE...MONTICELLO... MOUNT OLIVE...NATCHEZ...NEW HEBRON...PRENTISS...PURVIS...ROXIE... VIDALIA...WEST FERRIDAY AND WEST HATTIESBURG. LAZ007>009-015>016-023-025-MSZ040>059-242200- EAST CARROLL LA-FRANKLIN LA-MADISON LA-MOREHOUSE LA- RICHLAND LA-TENSAS LA-WEST CARROLL LA-CLAIBORNE MS- CLARKE MS-COPIAH MS-HINDS MS-ISSAQUENA MS-JASPER MS- JEFFERSON MS-KEMPER MS-LAUDERDALE MS-LEAKE MS- MADISON MS-NESHOBA MS-NEWTON MS-RANKIN MS-SCOTT MS- SHARKEY MS-SIMPSON MS-SMITH MS-WARREN MS-YAZOO MS- THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 812 IN EFFECT UNTIL 5 PM CDT FOR THE FOLLOWING AREAS IN LOUISIANA THIS WATCH INCLUDES 7 PARISHES IN NORTHEAST LOUISIANA EAST CARROLL FRANKLIN MADISON MOREHOUSE RICHLAND TENSAS WEST CARROLL IN MISSISSIPPI THIS WATCH INCLUDES 20 COUNTIES IN CENTRAL MISSISSIPPI COPIAH HINDS LEAKE MADISON RANKIN SCOTT SIMPSON SMITH YAZOO IN EAST CENTRAL MISSISSIPPI CLARKE JASPER KEMPER LAUDERDALE NESHOBA NEWTON IN SOUTHWEST MISSISSIPPI CLAIBORNE JEFFERSON IN WEST CENTRAL MISSISSIPPI ISSAQUENA SHARKEY WARREN THIS INCLUDES THE CITIES OF...ANGUILLA...BASTROP...BAY SPRINGS... BRANDON...CANTON...CARTHAGE...CONEHATTA...CRYSTAL SPRINGS... DE KALB...DECATUR...DELHI...EPPS...FAYETTE...FOREST... HAZLEHURST...HEIDELBERG...JACKSON...LAKE PROVIDENCE...MADISON... MAGEE...MAYERSVILLE...MENDENHALL...MERIDIAN...MORTON... NEWELLTON...NEWTON...OAK GROVE...PEARL...PEARL RIVER... PHILADELPHIA...PORT GIBSON...QUITMAN...RALEIGH...RAYVILLE... RICHLAND...RIDGELAND...ROLLING FORK...SCOOBA...SHUBUTA... ST. JOSEPH...STONEWALL...TALLULAH...TAYLORSVILLE...UNION... VICKSBURG...WATERPROOF...WESSON...WINNSBORO AND YAZOO CITY. CRAVEN
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 3:31 AM CDT | Lake Wind Advisory | JAN | Attala, Bolivar, Carroll, Copiah, Covington, Forrest and 22 more | 15 hr |
| Sep 24, 4:37 AM CDT | Tornado Warning | JAN | Franklin, Lincoln | 31 min |
| Sep 24, 9:12 AM CDT | Tornado Warning | JAN | Franklin, Jefferson, Lincoln | 18 min |
| Sep 24, 10:42 AM CDT | Tornado Warning | JAN | Copiah | 33 min |
| Sep 24, 10:47 AM CDT | Tornado Warning | JAN | Lawrence | 28 min |
| Sep 24, 10:52 AM CDT | Tornado Warning | JAN | Claiborne, Warren | 23 min |
| Sep 24, 11:01 AM CDT | Tornado Warning | JAN | Copiah, Lincoln | 29 min |
| Sep 24, 11:08 AM CDT | Tornado Warning | JAN | Claiborne, Hinds, Warren | 37 min |
| Sep 24, 11:12 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 18 min |
| Sep 24, 11:31 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 29 min |
| Sep 24, 11:38 AM CDT | Tornado Warning | JAN | Issaquena, Warren | 37 min |
| Sep 24, 11:49 AM CDT | Tornado Warning | JAN | Covington | 26 min |
| Sep 24, 12:06 PM CDT | Tornado Warning | JAN | Issaquena, Sharkey | 24 min |
| Sep 24, 12:07 PM CDT | Tornado Warning | JAN | Rankin | 23 min |
| Sep 24, 12:12 PM CDT | Tornado Warning | JAN | Simpson, Smith | 48 min |
| Sep 24, 12:22 PM CDT | Tornado Warning | JAN | Madison | 38 min |
| Sep 24, 12:25 PM CDT | Tornado Warning | JAN | Issaquena | 35 min |
| Sep 24, 12:33 PM CDT | Tornado Warning | JAN | Hinds, Warren | 27 min |
| Sep 24, 12:55 PM CDT | Tornado Warning | JAN | Yazoo | 26 min |
| Sep 24, 1:01 PM CDT | Tornado Warning | JAN | Leake, Madison | 29 min |
| Sep 24, 1:05 PM CDT | Tornado Warning | JAN | Scott | 40 min |
| Sep 24, 1:08 PM CDT | Tornado Warning | JAN | Copiah, Hinds | 52 min |
| Sep 24, 1:10 PM CDT | Tornado Warning | JAN | Sharkey | 50 min |
| Sep 24, 1:35 PM CDT | Tornado Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 25 min |
| Sep 24, 1:38 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 28 min |
| Sep 24, 1:40 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 65 min |
| Sep 24, 1:54 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 51 min |
| Sep 24, 2:02 PM CDT | Tornado Warning | JAN | Sharkey, Yazoo | 28 min |
| Sep 24, 2:03 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 42 min |
| Sep 24, 2:05 PM CDT | Tornado Warning | JAN | Washington | 25 min |
| Sep 24, 2:08 PM CDT | Tornado Warning | JAN | Leake | 37 min |
| Sep 24, 2:13 PM CDT | Tornado Warning | JAN | Hinds | 47 min |
| Sep 24, 2:26 PM CDT | Tornado Warning | JAN | Attala, Carroll, Holmes | 49 min |
| Sep 24, 2:29 PM CDT | Tornado Warning | JAN | Bolivar | 16 min |
| Sep 24, 2:32 PM CDT | Tornado Warning | JAN | Madison, Yazoo | 43 min |
| Sep 24, 2:33 PM CDT | Tornado Warning | JAN | Attala | 42 min |
| Sep 24, 2:35 PM CDT | Tornado Warning | JAN | Humphreys, Sharkey, Washington | 25 min |
| Sep 24, 2:44 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 31 min |
| Sep 24, 2:46 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha | 44 min |
| Sep 24, 2:58 PM CDT | Tornado Warning | JAN | Bolivar, Sunflower, Washington | 47 min |
| Sep 24, 3:06 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 39 min |
| Sep 24, 3:14 PM CDT | Tornado Warning | JAN | Humphreys, Yazoo | 46 min |
| Sep 24, 3:37 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 23 min |
| Sep 24, 3:42 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 48 min |
| Sep 24, 3:43 PM CDT | Tornado Warning | JAN | Hinds, Madison, Rankin | 47 min |
| Sep 24, 3:49 PM CDT | Tornado Warning | JAN | Adams, Franklin, Jefferson | 26 min |
| Sep 24, 3:50 PM CDT | Tornado Warning | JAN | Humphreys, Yazoo | 25 min |
| Sep 24, 3:51 PM CDT | Tornado Warning | JAN | Sunflower | 39 min |
| Sep 24, 4:00 PM CDT | Flash Flood Warning | JAN | Hinds, Rankin | 2 hr |
| Sep 24, 4:16 PM CDT | Tornado Warning | JAN | Humphreys, Sunflower | 29 min |
| Sep 24, 4:19 PM CDT | Tornado Warning | JAN | Holmes, Yazoo | 26 min |
| Sep 24, 4:23 PM CDT | Tornado Warning | JAN | Holmes, Humphreys, Yazoo | 14 min |
| Sep 24, 4:32 PM CDT | Tornado Warning | JAN | Bolivar, Sunflower, Washington | 28 min |
| Sep 24, 4:45 PM CDT | Tornado Warning | JAN | Humphreys, Leflore, Sunflower | 30 min |
| Sep 24, 4:48 PM CDT | Tornado Warning | JAN | Holmes, Humphreys, Leflore, Yazoo | 27 min |
| Sep 24, 4:57 PM CDT | Tornado Warning | JAN | Holmes, Yazoo | 33 min |
| Sep 24, 5:05 PM CDT | Tornado Warning | JAN | Madison | 25 min |
| Sep 24, 5:07 PM CDT | Tornado Warning | JAN | Bolivar, Sunflower | 23 min |
| Sep 24, 5:16 PM CDT | Tornado Warning | JAN | Holmes, Humphreys, Leflore, Sunflower | 29 min |
| Sep 24, 5:16 PM CDT | Tornado Warning | JAN | Rankin | 29 min |
| Sep 24, 5:18 PM CDT | Tornado Warning | JAN | Holmes, Humphreys, Leflore | 27 min |
| Sep 24, 5:24 PM CDT | Tornado Warning | JAN | Issaquena | 36 min |
| Sep 24, 5:28 PM CDT | Tornado Warning | JAN | Holmes, Yazoo | 32 min |
| Sep 24, 5:30 PM CDT | Tornado Warning | JAN | Madison | 45 min |
| Sep 24, 5:32 PM CDT | Tornado Warning | JAN | Bolivar, Sunflower | 28 min |
| Sep 24, 5:39 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 51 min |
| Sep 24, 5:47 PM CDT | Tornado Warning | JAN | Carroll, Holmes, Humphreys, Leflore, Sunflower | 28 min |
| Sep 24, 5:59 PM CDT | Tornado Warning | JAN | Rankin, Simpson, Smith | 46 min |
| Sep 24, 6:02 PM CDT | Tornado Warning | JAN | Holmes, Yazoo | 28 min |
| Sep 24, 6:13 PM CDT | Tornado Warning | JAN | Rankin, Scott | 32 min |
| Sep 24, 6:15 PM CDT | Tornado Warning | JAN | Carroll, Holmes, Leflore, Sunflower | 45 min |
| Sep 24, 6:35 PM CDT | Tornado Warning | JAN | Attala, Holmes | 40 min |
| Sep 24, 6:42 PM CDT | Tornado Warning | JAN | Leake, Madison | 48 min |
| Sep 24, 6:44 PM CDT | Tornado Warning | JAN | Scott | 20 min |
| Sep 24, 6:49 PM CDT | Tornado Warning | JAN | Issaquena, Warren | 41 min |
| Sep 24, 6:55 PM CDT | Tornado Warning | JAN | Franklin | 29 min |
Nearby
Tornado Warnings in Mississippi, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.